Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 22, NWS Baltimore/Washington

June 1, 20125 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 1, 2012, 6:35 PM EDT for 5 counties in Maryland. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 6:35 PM EDT (22:35 UTC)
Expired
Jun 1, 2012, 11:30 PM EDT
In force
5 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Baltimore County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD

The radar

The Sterling radar (KLWX), 61 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:35 PM EDTFLASH FLOOD1 Sse Oella, MDMD-144 AT NINE MILE CIRCLE WAS CLOSED DUE TO FLASH FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WGUS51 KLWX 012235
FFWLWX
MDC003-005-027-031-033-020130-
/O.NEW.KLWX.FF.W.0022.120601T2235Z-120602T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  SOUTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  NORTH CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  NORTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  EASTERN HOWARD COUNTY IN CENTRAL MARYLAND...

* UNTIL 930 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED      
  THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING CONTINUALLY MOVING  
  NORTHEAST AT 20 MPH ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ARBUTUS...ASPEN HILL...BELTSVILLE...CATONSVILLE...
  COLESVILLE...COLUMBIA...ELKRIDGE...ELLICOTT CITY...FAIRLAND...FORT    
  MEADE...GREENBELT...LAUREL...WHITE OAK AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PATAPSCO RIVER...BRICE RUN...LITTLE PATUXENT RIVER...RED HILL
BRANCH...HERBERT RUN...MIDDLE PATUXENT RIVER...STONY RUN...HAWLINGS
RIVER...LITTLE PAINT BRANCH...BRIER DITCH...BEAVERDAM CREEK...INDIAN
CREEK...ANACOSTIA RIVER...PATUXENT RIVER...WESTERN BRANCH PATUXENT
RIVER...EAST BRANCH...BENS RUN...DEAD RUN...SUCKER BRANCH...MAIDENS
CHOICE RUN...NORTH BRANCH ROCK CREEK...ROCK CREEK...PAINT BRANCH...
NORTHWEST BRANCH...WALKER BRANCH...BEAR BRANCH...DORSEY RUN...MIDWAY
BRANCH...DEEP RUN AND PINY RUN.

RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN...AND ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3936 7680 3923 7666 3895 7683 3910 7711

$$
KONARIK
3 follow-up statements
002 
WGUS51 KLWX 020118
FFWLWX
MDC003-005-027-031-033-020330-
/O.EXT.KLWX.FF.W.0022.000000T0000Z-120602T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  SOUTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  NORTH CENTRAL PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  NORTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  EASTERN HOWARD COUNTY IN CENTRAL MARYLAND...

* UNTIL 1130 PM EDT

* AT 910 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL      
  ROADS CLOSED DUE TO FLASH FLOODING. CREEKS AND STREAMS REMAIN         
  ELEVATED OR OUT OF THEIR BANKS.  ADDITIONAL THUNDERSTORMS ARE MOVING  
  IN FROM THE WEST...AND WILL CONTINUE THE THREAT FOR FLASH FLOODING.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ARBUTUS...ASPEN HILL...BELTSVILLE...CATONSVILLE...
  COLESVILLE...COLUMBIA...ELKRIDGE...ELLICOTT CITY...FAIRLAND...FORT
  MEADE...GREENBELT...LAUREL...WHITE OAK AND WOODLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN AND ADDITIONAL AMOUNTS OF 
1 TO 2 INCHES ARE POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

&&

LAT...LON 3936 7680 3923 7666 3895 7683 3910 7711

$$
KONARIK
532 
WGUS71 KLWX 020300
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT FRI JUN 1 2012

MDC003-005-027-031-033-020330-
/O.CON.KLWX.FF.W.0022.000000T0000Z-120602T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-
HOWARD MD-
1100 PM EDT FRI JUN 1 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EASTERN HOWARD...NORTHWESTERN ANNE ARUNDEL...NORTH CENTRAL PRINCE
GEORGES...SOUTHWESTERN BALTIMORE AND EAST CENTRAL MONTGOMERY
COUNTIES...

AT 1054 PM EDT...RAIN WAS TAPERING OFF ACROSS THE WARNED AREA.  
HOWEVER...CREEKS AND STREAMS CONTINUE TO RISE AND FLASH FLOODING 
CONTINUES.  SEVERAL ROADS ARE CLOSED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
ELLICOTT CITY...ELKRIDGE...COLUMBIA...CATONSVILLE AND ARBUTUS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3936 7680 3923 7666 3895 7683 3910 7711

$$
KONARIK
940 
WGUS71 KLWX 020327
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 PM EDT FRI JUN 1 2012

MDC003-005-027-031-033-020336-
/O.EXP.KLWX.FF.W.0022.000000T0000Z-120602T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-
HOWARD MD-
1127 PM EDT FRI JUN 1 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR EASTERN
HOWARD...NORTHWESTERN ANNE ARUNDEL...NORTH CENTRAL PRINCE GEORGES...
SOUTHWESTERN BALTIMORE AND EAST CENTRAL MONTGOMERY COUNTIES...

THUNDERSTORMS HAVE MOVED EAST OF THE WARNED AREA. FLASH FLOODING IS 
NO LONGER EXPECTED.

LAT...LON 3936 7680 3923 7666 3895 7683 3910 7711

$$

JRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:28 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 1, 2:28 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING
AND OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. AN UPPER TROUGH WILL
MOVE ACROSS THE EASTERN STATES SATURDAY AND PERSIST ALONG THE
EASTERN SEABOARD THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL
MAINTAIN AN A SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE
PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED SYNOPTIC PATTERN THIS AFTERNOON. LOW PRESSURE CENTER
CURRENTLY LOCATED OVER THE SOUTHERN GREAT LAKES...WITH A STRONG COLD
FRONT STRETCHING SOUTHWARD TO THE DEEP SOUTH. A WARM FRONT IS DRAPED
ACROSS THE MASON DIXON LINE.

MULTICELLULAR CLUSTERS HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF
THE COLD FRONT THIS AFTERNOON. IN ADDITION...A LINE OF THUNDERSTORMS
IS EXPECTED TO DEVELOP ALONG THE APPROACHING COLD FRONT. NICE
INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND
GUSTS WITH ANY CONVECTION THAT DEVELOPS. TORNADOES WILL BE  POSSIBLE
IN THE ACTIVITY AHEAD OF THE FRONT AND ALONG THE QLCS LINE ALONG THE
COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICAL LY FAVORED
EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY.
SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN
WITH THE LOSS OF HEATING.

THE QLCS LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE
WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO
8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. THE
MULTICELLULAR CONVECTION AHEAD OF THE FRONT CONTINUES TO FILL IN
EAST OF THE BLUE RIDGE THIS AFTERNOON.

PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH
ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD
FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE
ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE
LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND
PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE
SUSCEPTIBLE TO FLASH FLOODING.

PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST
LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN.
&&

.SHORT TERM /SATURDAY THROUGH SATURDAY/...
SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20
MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY
SKIES FOR SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND
PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE
EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH
CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS.
DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE
AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE
EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL
WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MVFR/IFR CONDITIONS EXPECTED THIS AFTERNOON AND EVENING AS SHOWERS
AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS THE MID
ATLANTIC.  SOME STORMS ARE CAPABLE OF 60 KT AND GREATER WINDS...
LARGE HAIL...AND ISOLATED TORNADOES.  AN ADDITIONAL LINE OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION EARLY
THIS EVENING WITH 1-2 HRS OF IFR CONDITIONS POSSIBLE.

COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE
NORTHWEST AT 5-10 KNOTS OVERNIGHT.

HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH
GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS
THE ERN CONUS.

&&

.MARINE...
STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 9 PM. NO
CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT AROUND
TO THE WEST BEHIND THE FRONT TOWARDS DAWN.

WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL
CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS
THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH.

&&

.TIDES/COASTAL FLOODING...
LESSER PREFERRED HIGH TIDE THIS EVENING WILL BE CLOSE BUT EXPECTED
BELOW MINOR CRITERIA AT SENSITIVE LOCATIONS. HOWEVER...THE EARLY
MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR AT
SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE
TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.

&&

LISTEMAA/SHEFFIELD/JACKSON
Hazardous weather outlook, Jun 1, 6:10 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT FRI JUN 1 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
610 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM EDT. IN ADDITION TO
ONGOING THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL DEVELOP ALONG A STRONG
COLD FRONT AND MOVE THROUGH THE METROPOLITAN AREAS BETWEEN 7 PM
AND MIDNIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO
LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED UNTIL 900 PM EDT FOR THE
SHORES OF THE UPPER TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
610 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM EDT.  A LINE OF
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG COLD FRONT
AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD
TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

KONARIK

In the hours before

Local storm report, Jun 1, 5:58 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     1 E REMINGTON           38.53N  77.79W
06/01/2012                   FAUQUIER           VA   FIRE DEPT/RESCUE

            DAMAGE WAS REPORTED ACROSS 6 TO 12 HOMES OFF JUSTIN
            COURT IN REMINGTON.

&&

EVENT NUMBER LWX1200200

BJL
Local storm report, Jun 1, 6:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 S BENSON              39.50N  76.39W
06/01/2012                   HARFORD            MD   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON PARSONAGE LANE IN
            FALLSTON.

&&

EVENT NUMBER LWX1200201

JE
Local storm report, Jun 1, 6:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BENSON                  39.50N  76.38W
06/01/2012                   HARFORD            MD   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER LWX1200202

BJL
Local storm report, Jun 1, 6:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
615 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FUNNEL CLOUD     SEVERN                  39.14N  76.69W
06/01/2012                   ANNE ARUNDEL       MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200203

BJL
Local storm report, Jun 1, 6:23 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
623 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     FORK                    39.47N  76.45W
06/01/2012                   BALTIMORE          MD   DEPT OF HIGHWAYS

            A TREE WAS DOWN ON MARYLAND 147 AND BETWEEN GLEN ARM
            AND FORT ROAD.

&&

EVENT NUMBER LWX1200204

BJL
Local storm report, Jun 1, 6:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
627 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      1 WNW FALLS CHURCH      38.89N  77.20W
06/01/2012                   FAIRFAX            VA   NWS EMPLOYEE

            ONE FOOT OF RUNNING WATER OVER SHREVE ROAD AT
            WASHINGTON AND OLD DOMINION TRAIL.

&&

EVENT NUMBER LWX1200205

LEE

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:47 PM EDTSpecial Weather StatementLWXMontgomery43 min
Jun 1, 1:49 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery41 min
Jun 1, 2:05 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery40 min
Jun 1, 2:16 PM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery29 min
Jun 1, 2:19 PM EDTTornado WarningLWXMontgomery26 min
Jun 1, 2:35 PM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery25 min
Jun 1, 2:38 PM EDTSevere Thunderstorm WarningLWXFrederick, Howard, Montgomery52 min
Jun 1, 2:44 PM EDTSevere Thunderstorm WarningLWXMontgomery46 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery66 min
Jun 1, 2:54 PM EDTTornado WarningLWXCarroll51 min
Jun 1, 3:06 PM EDTTornado WarningLWXCarroll, Howard, Montgomery24 min
Jun 1, 3:18 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery6 hr
Jun 1, 3:23 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's52 min
Jun 1, 3:30 PM EDTTornado WarningLWXBaltimore, Carroll, Harford45 min
Jun 1, 3:40 PM EDTFlash Flood WatchLWXAllegany, Baltimore, Carroll, Frederick, Prince George's, Washington and 1 more8 hr
Jun 1, 3:47 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's43 min
Jun 1, 4:07 PM EDTFlash Flood WarningLWXBaltimore, Carroll6 hr
Jun 1, 4:12 PM EDTTornado WarningLWXCharles, Prince George's33 min
Jun 1, 4:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's32 min
Jun 1, 4:22 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll23 min
Jun 1, 4:24 PM EDTTornado WarningLWXBaltimore, Carroll36 min
Jun 1, 4:29 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's46 min
Jun 1, 4:31 PM EDTTornado WarningLWXAnne Arundel, Baltimore, Howard29 min
Jun 1, 4:43 PM EDTTornado WarningLWXPrince George's32 min
Jun 1, 4:46 PM EDTSevere Thunderstorm WarningLWXSaint Mary's44 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's41 min
Jun 1, 4:51 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore39 min
Jun 1, 5:22 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford38 min
Jun 1, 5:23 PM EDTTornado WarningLWXAnne Arundel, Howard, Prince George's37 min
Jun 1, 5:28 PM EDTTornado WarningLWXFrederick32 min
Jun 1, 5:32 PM EDTFlash Flood WarningLWXMontgomery, Prince George's6 hr
Jun 1, 5:36 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore6 hr
Jun 1, 5:49 PM EDTSevere Thunderstorm WarningLWXAllegany41 min
Jun 1, 5:56 PM EDTTornado WarningLWXHarford34 min
Jun 1, 5:56 PM EDTTornado WarningLWXAnne Arundel, Baltimore, Howard23 min
Jun 1, 6:06 PM EDTCoastal Flood AdvisoryLWXPrince George's2 hr
Jun 1, 6:14 PM EDTTornado WarningLWXAllegany31 min
Jun 1, 6:16 PM EDTFlash Flood WarningLWXBaltimore, Harford6 hr
Jun 1, 6:22 PM EDTTornado WarningLWXHarford38 min
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningLWXAllegany, Washington46 min
Jun 1, 6:55 PM EDTTornado WarningLWXAnne Arundel, Howard, Prince George's35 min
Jun 1, 7:15 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore26 min
Jun 1, 7:19 PM EDTTornado WarningLWXAnne Arundel, Baltimore, City of Baltimore26 min
Jun 1, 7:20 PM EDTSevere Thunderstorm WarningLWXWashington40 min
Jun 1, 7:29 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Prince George's, Saint Mary's31 min
Jun 1, 7:35 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, City of Baltimore40 min

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.